Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.
Doctors' Answers to "Frequently Asked Questions" - Triphasil
Answer: Probably, it certainly will decrease the effectiveness of birth control for at least one and probably two months. Most physicians would recommend at least two more months of coverage.
Answer: Yes, but you'll need a couple of months to slowly switch it. You'll need to cut off the last day or two of pills. This may result in a thin or no period. Some would recommend doubling up the last 2-3 days. This is ok, but occasionally produces nausea. The protection from pregnancy will theorectically be less and I would use condoms while you are doing this. Check with your doctor about their ideas, but pretty simple.
Answer: About 10% of women will experience changes in their sexual drive on birth control pills. It has been debated for years as to whether it has to do with the pill and changes in your sexual steroid levels or whether it has to do with changing the frequency and safety of intercourse. For any individual, the only way to answer the question is to stop/change to another method of birth control and see the effect on your sexual drive. In general, you should consider using a barrier method, diaphragms etc, to avoid any sexual steroids in your body. This is because other pills could have the same problem. Once you have established how much is the pills and how much is not, you can go on to the next level of finding the problems in your marriages sexuality. A specialized counselor is usually necessary.
Answer: Yes, some decrease, some increase depending on how your body metabolizes it. Testosterone is the hormone necessary for sex drive in both men and women. Consequently if one's testerone rises(metabolized in the fat to this hormone) it increases. If not, it decreases.
Triphasil Side Effects [posted 7/30/98]
Answer: A fairly common side effect of the pill is emotional changes. This is usually depression, but can be other manifestations. This usually lasts for the duration that one takes the particular pill. Emotional side effects vary markedly from pill to pill depending on estrogen/progesterone ratio and make up.
Triphasil-28 [posted 7/17/98]
Answer: It shouldn't be a problem.
Answer: Usually take an extra week (second week of the pill box).
Answer: I'm not sure what you mean by backing up your flow? Usually once you start birth control pills, the cycles will take care of themselves as you go through the pills for each month. Starting 3 days late will extend your period for 3 days the first month, but not after that point. You may potentially get pregnant until you have been on these pills for a minimum of 2-3 months. I would just keep taking the pills.